MAUDE Adverse Event Report: APPLIED MEDICAL RESOURCES EB010, VOYANT 5MM FUSION 37CM, 6/BX; GEI

APPLIED MEDICAL RESOURCES EB010, VOYANT 5MM FUSION 37CM, 6/BX; GEI
Model Number EB010
Medical Device Problem Code Mechanical Jam (2983)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/13/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation summary: the event unit was returned to applied medical for evaluation.Engineering observed that the trigger lock, a metal component located at the bottom of the trigger, was deformed.Based on the condition of the returned unit, it is likely that the reported event was caused by deformation of the trigger lock, which is used to engage and disengage the trigger from the handle.The probability and criticality of harm resulting from this failure have been evaluated and were found to be at an acceptable level.Applied medical continuously seeks to improve the form, function and ease of use of its products.As part of this process, applied medical has recently implemented component enhancements intended to further minimize the potential for this type of event to occur.This report reflects the combined initial and final report.
 
Event or Problem Description
Procedure performed: unknown.The device fusion 5mm worked well for about 2 hours, but the jaws remained stuck.After several attempts, the jaws were able to reopen.The surgeon asked for a new device, which worked well (incident report document) there was no declaration to (b)(6).Additional information received from the sales rep by email on 23-april-2018: it is unknown whether the blade lever was not returning to the forward position when released.The surgeon was able to release the jaws from the tissue after several attempts by opening the device with both hands.There was no damage on the tissue.This occurred one time, with necessity to change device.This was observed between 2 and 4 hours of usage, number of activations unknown.The date of incident is (b)(6) 2017.The jaws of the device were cleaned during the procedure.Patient status: no patient injury or illness occurred associated with the complaint event.No consequence on the patient.

Brand Name
EB010, VOYANT 5MM FUSION 37CM, 6/BX
Common Device Name
GEI
Manufacturer (Section D)
APPLIED MEDICAL RESOURCES
22872 avenida empresa
rancho santa margarita CA 92688
MDR Report Key7549441
Report Number2027111-2018-00181
Device Sequence Number284471
Product Code GEI
UDI-Device Identifier00607915117856
UDI-Public(01)00607915117856(17)190129(30)01(10)1301684
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K141288
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 05/29/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/29/2019
Device Model NumberEB010
Device Catalogue Number101462801
Device Lot Number1301684
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/07/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/11/2018
Initial Report FDA Received Date05/29/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1